Jump to content
LilyBlueRose

Having sex during withdrawal syndrome

Recommended Posts

LilyBlueRose

Topic title:  Sex and the effects during SSRI withdrawal

 

I was wondering if anyone can explain this or has experienced this. My husband and I havnt had sex in a long time. We are both a year into celexa withdrawal and have both had serious issues. I've been struggling with dizziness for a year now. ( this past week I had a bunch of vestibular tests and an mri which all came back normal)

 

The past few days I havnt felt so bad. My husband and I had sex tonight and after I felt really sick. Dizzy naseous anxious.

 

I fell asleep two hours ago and woke up about thirty minutes ago in a complete panic. Extremely dizzy and very dreadful feeling, excruciatingly anxious and nauseous /sour stomach and I can't seem to calm down. I feel dreadful. Worse than I have in a while. Like I want to crawl out of my skin, like I am dying and just so dizzy.

 

Ugh!

 

Has anyone experienced anything like this before?

 

Thanks for reading

 

Edited by ChessieCat
added topic title

Share this post


Link to post
Share on other sites
Healedfromabove1

I think the title pretty much sums up my question. What are the effects on serotonin levels or the nervous system if you have sex while experiencing withdrawal symptoms?

Share this post


Link to post
Share on other sites
ChessieCat

Sex is a physical activity, which can be of a wide variety of intensity.  Some members find that over doing exercise can ramp up their withdrawal symptoms.

Share this post


Link to post
Share on other sites
Altostrata

Whatever effect sex has on serotonin is irrelevant. You have serotonin throughout your body. Most of it is in your gut helping with digestion.

 

Despite common belief, there is no such thing as a "serotonin imbalance" in mood disorders. Serotonin levels are not the key to resolving withdrawal syndrome.

 

If sex feels good, do it. If it doesn't, don't do it.

Share this post


Link to post
Share on other sites
ChessieCat
1 minute ago, Altostrata said:

Despite common belief, there is no such thing as a "serotonin imbalance" in mood disorders. Serotonin levels are not the key to resolving withdrawal syndrome.

 

again-chemical-imbalance-is-a-myth-stop-the-lies-please

 

Share this post


Link to post
Share on other sites
noearthlyfamily
Posted (edited)

for me, the effects have been in either one or two of the extremes during my withdrawal from SSRI (quetiapine in my case) since i began to wean/taper in oct 2017 until current day: either the climax is phenomenal/increased sensitivity to the point of OMG wonderfulness or...i'm unable to get there AT ALL. no in between. very frustrating, cause, well not as much when solo, but with spouse it's such a psychological make it or break it situation.. an incredible satifying release or a terribly disappointing failure... i don't think my spouse is nearly so critical as i am in my own head about it, but it is something that makes us not want to try sometimes for fear of the failure side. we just never know. when solo i have the same physical outcome, one of either extreme and no in betweens, but the psychological effect is not as devastating, because i just figure ah to hell with it and go do something else. if that makes sense?  but even solo was such a wonderful way to "burn off some stress" before and now it's hit or miss. i really hate that, but at least it doesn't cause me physical pain or nausea at this point. but before i began to taper,when i was on high dose SSRI especially, i became unable to feel my genito-urinary region at all..and i had urinary and rarely bowel incontinence to the point of wearing depends. they told me, neurologists, psychiatrists, that i had MS/Multiple Sclerosis that was causing those symptoms but the symptoms went away when i got my dose down to about 85 mg daily! 

 

Edited by ChessieCat
removed quote

Share this post


Link to post
Share on other sites
noearthlyfamily

duno if i hit notify me or not

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...